Depression caused by Prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Doc2007
Regular Member


Date Joined Oct 2007
Total Posts : 294
   Posted 12/21/2007 9:43 AM (GMT -7)   
Has anyone ever experienced the depression caused by Prednisone...Its the worse!
I keep waking up every morning for the past week just sad and with this weeping feeling...for no good reason...I am going into remmission so I feel a lot better...but in the evenings I just want to cry or I start feeling really heavy...the best thing for me to do is sleep...I just want to sleep all the time...I dont like it at all because I have so much to be happy about...anyhow I know its a chemical thing I try to remember that and fight it but the emotions can really get the best of you.

survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 12/21/2007 9:57 AM (GMT -7)   
Absolutely. I am having to taper off of it because if that. It is very normal, and it sucks. Know that you are not alone, and that it will get better. Talk to your Dr. about an antidepressant if you will be on it long term. You are right, it is a chemical thing, and not something that you can talk yourself out of. You can't just "cheer up". Exercise helps as well. Good luck to you

Doc2007
Regular Member


Date Joined Oct 2007
Total Posts : 294
   Posted 12/21/2007 11:29 AM (GMT -7)   
Thanks for the feedback...at least I know Im not going nuts now...It just sucks so bad...I have no motivation to do anything and its so unlike me...I go to work and just sit here because I dont have the will power to do anything...Im glad its the holiday season and its slow in the office...

curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 12/21/2007 6:00 PM (GMT -7)   
While I was on prednisone I had severe depression and mood wings and it was not pretty.So as you have all ready seen you are not alone,but it will get better just hang in there.
Curley
.........
 


gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4095
   Posted 12/21/2007 10:53 PM (GMT -7)   
Hi Doc,
Where are you in terms of dosage of prednisone, tapering plan, how long you have to be on, etc.? If it will be only a few weeks, then you may want to tough it out, because it takes about 3-4 weeks for most antidepressants to take effect. If you will need to be on Prednisone long term, then you may want to consider antidepressants. I had terrible insomnia, and then I was always tired, which then lead to weepiness...you know the drill. It is absolutely true that Prednisone causes mood disturbance...this is not your fault. Exercise, and extra hugs does help! Good luck
48 yr. old female, diagnosed with Crohn's Sept-Oct. 2007


Doc2007
Regular Member


Date Joined Oct 2007
Total Posts : 294
   Posted 12/26/2007 10:50 AM (GMT -7)   
I am tappering now...I will go form 30 Mg to 20 on Jan 1 then two weeks later 10 then two weeks later 5 then two weeks later every other day...then done...

Betty in Alabama
New Member


Date Joined Apr 2012
Total Posts : 1
   Posted 4/24/2012 10:10 AM (GMT -7)   
Yes, Prednisone is a killer... been on it for five years for polymyallgia and temporal arteritis (which doctors failed to diagnose for over a year, and finally WebM.D. helped me help the docctor).   As I am tapering off now to 10 mgs. a day, depression is terrible.   Like one post said, "I cry for no reason."   Have tried several different antidepressants and the depression gets worse.   I do exercise and try to stay busy, but when you're so "down," it's hard to get off the couch.  L-Trypothan from the health food store seems to help more than any of the drugs.
Also, if your Vitamin D lelvel is low, that will make the depression worse.   I had to tell my doctor that too -- asked for a test and level was low, although I was taking Vitamin D-3 and am out in the sun on my patio a lot.   Now taking 50,000 iui of Vitamin D once a week .... this is only my second week so I don't kow if that is helping with the depression.  It's difficult to go from a people loving, happy person to wanting to be left alone.  
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:26 PM (GMT -7)
There are a total of 2,732,416 posts in 301,016 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
231 Guest(s), 5 Registered Member(s) are currently online.  Details
bluelyme, Scaredy Cat, ggfgfgfdgfgdd98, TreasureTomorrow2904, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer